My wife, age 49 , absolutely healthy otherwise is diagnosed with astocytoma grade III. Apparently its in two places, frontal cortex and thallamus and hence surgery was ruled out. She is on 4th week of radiation [6week plan] and plan to start chemo next week. Now she is experiencing headache and nausea. She is not on steroids. Is this normal? are we missing something? What are we to expect in the near future? Any guidance is appreciated.
Radiation causes a lot of side effects with or without steroids. Have you spoken with the doctor or nurse about getting meds to reduce the nausea and to prevent it? I would also report the headache.
She may be due another scan to see how the radiation is doing to reduce the size of the tumors.
Any changes in symptoms should mean a call in to the office so they can tell you if she needs to come in. No one has the same course so you need to stay in close touch with the treating doctor. Please let us know that your wife is okay.
She was Rx decadron 8 mg/day and after a week 4 mg/day. She was also given antiemetic. she seems to holding on. Plan is to complete radiation next week and wait 4 weeks for a MRI. Hopefully the tumor will have reduced to put off chemo. But for now she seems to be okay. Thanks for your response and support
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.